Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 28, 2021, 4:46 PM CDT for Frontier County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 4:46 PM CDT (21:46 UTC)
- Expired
- Aug 28, 2021, 5:30 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.50 in
- Wind
- 50
County Frontier County, NE
The radar
The North Platte radar (KLNX), 152 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -487 J/kg
- Mixed-layer LCL
- 2050 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296
WWUS83 KLBF 282146
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
446 PM CDT Sat Aug 28 2021
NEZ059-070-071-282230-
Frontier NE-Hayes NE-Lincoln NE-
446 PM CDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of western Frontier,
southeastern Lincoln and southeastern Hayes Counties through 530 PM
CDT...
At 446 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Curtis to 16 miles east of Hayes Center.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Moorefield, Stockville, Maywood, Quick, Hansen Memorial
Reserve State Wildlife Management Area and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 32 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Nebraska.
&&
LAT...LON 4042 10084 4073 10055 4074 10022 4070 10022
4070 10013 4042 10049
TIME...MOT...LOC 2146Z 251DEG 23KT 4065 10047 4049 10070
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
SporerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 28, 2:03 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 28, 2:03 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 203 PM CDT Sat Aug 28 2021 .SHORT TERM...(This evening through Sunday night) Issued at 148 PM CDT Sat Aug 28 2021 The main concern in the short term is thunderstorms tonight. At upper levels, there is a weak area of troughing across the Northern Plains. Eventually as time progresses, it will move eastward and zonal flow will cover the northern half of the CONUS. At the sfc, low pressure resides over eastern Colorado to eastern SD. Connecting the lows is a cold front, which will be dragged through Nebraska this afternoon and evening. As it does, 850 FGEN shows that it will provide enough lift to initiate thunderstorms. Ample moisture exists this afternoon to support this, with dwpts well into the 60s, and above avg PWATs of 1.25"+. As for severe concerns, steep ML lapse rates (7.5+C/km) exist, and have worked their way east into central Nebraska today. As such, there is ample MLCAPE, with values 2000+. Additionally, a tongue of 0-3km SRH reaching upwards of 200m2/s2 is laid across the area, with some spots of higher values. Lastly, ample 0-6km bulk shear exists, with values ranging 30-50 kts. All that said, expecting a wind threat to be the biggest hazard. However, large hail is possible. Expecting the severe threat to wane into the overnight. Behind this system, drier air will work its way into western Nebraska as sfc high pressure works into the area. This will be evident by widespread dwpts in the 50s. Subsidence from the high will allow for mostly clear skies and highs in the 80s across the region. .LONG TERM...(Monday through Saturday) Issued at 134 PM CDT Sat Aug 28 2021 A warm front pushing up through Nebraska will stall out over the northeast part of the state on Monday as an upper level ridge begins to amplify over the midwest. Anticipate a good amount of instability along and south of the front will combine with a short wave moving through the flow to initiate thunderstorms primarily east of highway 83. Also, ample shear will be present especially near the boundary so organized convection may pose a severe threat. As the upper trof continues to amplify through the middle of next week, expect above normal temperatures with generally dry conditions across the region. The axis of the upper ridge will slide to our east by Wednesday as a more progressive less amplified flow regime becomes established, resulting in cooler temperatures and a better chance for thunderstorms through the latter part of next week. A plume of tropical moisture will surge up through the Rockies and push eastward into the Plains late next week and heading into the weekend, increasing the potential for locally heavy rainfall. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1247 PM CDT Sat Aug 28 2021 A cold front currently stretches across the area, leading to thunderstorm activity in the Sandhills and north central Nebraska. This front will become the focal point for greater thunderstorm activity late this afternoon and evening impacting southwest and north central Nebraska including KLBF, KBBW, and KONL. Gusty erratic winds may occur around the thunderstorms as well as lower ceilings and visibility. Otherwise, winds will shift from the south to the north as the front passes. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Sinclair LONG TERM...MBS AVIATION...Meltzer
Hazardous weather outlook, Aug 28, 4:00 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Sat Aug 28 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-292100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Sat Aug 28 2021 /300 PM MDT Sat Aug 28 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to develop this afternoon and evening as a cold front moves through southwest and north central Nebraska. Large hail and damaging winds are the main threats, although locally very heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered showers and thunderstorms will affect north central Nebraska throughout the day on Monday. A few storms may be strong with gusty winds and hail. Additional thunderstorm chances exist Wednesday night through Friday. Severe weather potential is unclear at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather and rainfall reports to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 28, 12:39 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
1239 PM CDT Sat Aug 28 2021
NEZ006-009-281815-
Rock NE-Keya Paha NE-
1239 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northwestern Rock
and eastern Keya Paha Counties through 115 PM CDT...
At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Springview, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burton, Nets Peak, Mills and Brocksburg.
This includes Highway 12 near mile marker 61, and between mile
markers 63 and 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4300 9925 4284 9926 4269 9962 4284 9975
4300 9950
TIME...MOT...LOC 1738Z 237DEG 30KT 4282 9958
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SporerSpecial weather statement, Aug 28, 1:24 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
124 PM CDT Sat Aug 28 2021
NEZ006-007-009-010-281915-
Holt NE-Rock NE-Keya Paha NE-Boyd NE-
124 PM CDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of northeastern Rock,
northwestern Holt, northeastern Keya Paha and Boyd Counties through
215 PM CDT...
At 123 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Naper to 8 miles northwest of
Newport. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spencer, Butte, Naper, Dustin, Anoka, Mariaville, Parshall Bridge
State Wildlife Management Area, Hull Lake State Wildlife Management
Area and Anncar.
This includes the following highways...
Highway 281 between mile markers 212 and 223.
Highway 12 between mile markers 84 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4279 9869 4268 9942 4300 9929 4300 9859
TIME...MOT...LOC 1823Z 248DEG 37KT 4297 9926 4271 9939
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SporerSpecial weather statement, Aug 28, 4:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
446 PM CDT Sat Aug 28 2021
NEZ059-070-071-282230-
Frontier NE-Hayes NE-Lincoln NE-
446 PM CDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of western Frontier,
southeastern Lincoln and southeastern Hayes Counties through 530 PM
CDT...
At 446 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Curtis to 16 miles east of Hayes Center.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Moorefield, Stockville, Maywood, Quick, Hansen Memorial
Reserve State Wildlife Management Area and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 32 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Nebraska.
&&
LAT...LON 4042 10084 4073 10055 4074 10022 4070 10022
4070 10013 4042 10049
TIME...MOT...LOC 2146Z 251DEG 23KT 4065 10047 4049 10070
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SporerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:56 AM CDT | Special Weather Statement | LBF | Garden | 49 min |
| Aug 28, 1:36 AM CDT | Special Weather Statement | LBF | Garden, Grant | 39 min |
| Aug 28, 2:14 AM CDT | Special Weather Statement | LBF | Garden, Grant | 46 min |
| Aug 28, 2:35 AM CDT | Special Weather Statement | LBF | Cherry | 25 min |
| Aug 28, 2:45 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Aug 28, 2:59 AM CDT | Special Weather Statement | LBF | Garden, Grant | 31 min |
| Aug 28, 3:27 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 33 min |
| Aug 28, 3:30 AM CDT | Special Weather Statement | LBF | Grant | 60 min |
| Aug 28, 3:32 AM CDT | Special Weather Statement | LBF | Cherry | 58 min |
| Aug 28, 3:58 AM CDT | Special Weather Statement | LBF | Keya Paha | 62 min |
| Aug 28, 4:29 AM CDT | Special Weather Statement | LBF | Hooker | 61 min |
| Aug 28, 4:59 AM CDT | Special Weather Statement | LBF | Cherry | 46 min |
| Aug 28, 7:04 AM CDT | Special Weather Statement | LBF | Cherry | 56 min |
| Aug 28, 8:49 AM CDT | Special Weather Statement | LBF | Grant | 41 min |
| Aug 28, 12:39 PM CDT | Special Weather Statement | LBF | Keya Paha | 36 min |
| Aug 28, 1:24 PM CDT | Special Weather Statement | LBF | Boyd | 51 min |
| Aug 28, 1:53 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 37 min |
| Aug 28, 4:17 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Aug 28, 5:02 PM CDT | Special Weather Statement | LBF | Custer | 43 min |
| Aug 28, 5:12 PM CDT | Special Weather Statement | LBF | Lincoln | 33 min |
| Aug 28, 5:25 PM CDT | Special Weather Statement | LBF | Loup | 50 min |
| Aug 28, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
| Aug 28, 5:30 PM CDT | Special Weather Statement | LBF | Frontier | 30 min |
| Aug 28, 5:37 PM CDT | Special Weather Statement | LBF | Blaine | 38 min |
| Aug 28, 5:46 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Garfield, Holt, Loup, Rock | 59 min |
| Aug 28, 6:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Aug 28, 6:16 PM CDT | Special Weather Statement | LBF | Logan | 29 min |
| Aug 28, 6:18 PM CDT | Special Weather Statement | LBF | Custer | 42 min |
| Aug 28, 6:21 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 39 min |
| Aug 28, 6:35 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Holt, Loup, Rock | 40 min |
| Aug 28, 6:42 PM CDT | Special Weather Statement | LBF | Frontier | 33 min |
| Aug 28, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 48 min |
| Aug 28, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 48 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.